1 minute reading time (88 words)

Potentially Inappropriate Opioid Prescribing, Overdose, and Mortality in Massachusetts, 2011–2015

Source: Journal of General Internal Medicine
Abstract: Background: Potentially inappropriate prescribing (PIP) may contribute to opioid overdose. Key Results: All six types of PIP were associated with higher adjusted hazard for all-cause mortality, four of six with non-fatal overdose, and five of six with fatal overdose. Lacking a documented pain diagnosis was associated with non-fatal overdose (adjusted hazard ratio [AHR] 2.21, 95% confidence interval [CI] 2.02–2.41), as was high-dose opioids (AHR 1.68, 95% CI 1.59–1.76). Co-prescription of benzodiazepines was associated with fatal overdose (AHR 4.23, 95% CI 3.85–4.65).
Read more... 

Related Posts

The AAPM Annual Meeting offers education and networking opportunities for all members of the pain care team.

Learn More